Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

$ C^{1,1}$ regularity for an obstacle problem of Hessian equations on Riemannian manifolds


Author: Heming Jiao
Journal: Proc. Amer. Math. Soc. 144 (2016), 3441-3453
MSC (2010): Primary 35B45, 35B65, 58J32
DOI: https://doi.org/10.1090/proc/12988
Published electronically: February 2, 2016
MathSciNet review: 3503712
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study an obstacle problem for a class of fully nonlinear equations on Riemannian manifolds. Using some new ideas, the $ C^{1,1}$ regularity for the greatest viscosity solution is established under essentially optimal structure conditions.


References [Enhancements On Off] (What's this?)

  • [1] Gejun Bao, Weisong Dong, and Heming Jiao, Regularity for an obstacle problem of Hessian equations on Riemannian manifolds, J. Differential Equations 258 (2015), no. 3, 696-716. MR 3279350, https://doi.org/10.1016/j.jde.2014.10.001
  • [2] Luis A. Caffarelli and Robert J. McCann, Free boundaries in optimal transport and Monge-Ampère obstacle problems, Ann. of Math. (2) 171 (2010), no. 2, 673-730. MR 2630054 (2011b:49116), https://doi.org/10.4007/annals.2010.171.673
  • [3] L. Caffarelli, L. Nirenberg, and J. Spruck, The Dirichlet problem for nonlinear second-order elliptic equations. III. Functions of the eigenvalues of the Hessian, Acta Math. 155 (1985), no. 3-4, 261-301. MR 806416 (87f:35098), https://doi.org/10.1007/BF02392544
  • [4] Michael G. Crandall, Hitoshi Ishii, and Pierre-Louis Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.) 27 (1992), no. 1, 1-67. MR 1118699 (92j:35050), https://doi.org/10.1090/S0273-0979-1992-00266-5
  • [5] Claus Gerhardt, Hypersurfaces of prescribed mean curvature over obstacles, Math. Z. 133 (1973), 169-185. MR 0324528 (48 #2880)
  • [6] Bo Guan, The Dirichlet problem for Hessian equations on Riemannian manifolds, Calc. Var. Partial Differential Equations 8 (1999), no. 1, 45-69. MR 1666866 (99k:58191), https://doi.org/10.1007/s005260050116
  • [7] Bo Guan, Second-order estimates and regularity for fully nonlinear elliptic equations on Riemannian manifolds, Duke Math. J. 163 (2014), no. 8, 1491-1524. MR 3284698, https://doi.org/10.1215/00127094-2713591
  • [8] B. Guan, The Dirichlet problem for fully nonlinear elliptic equations on Riemannian manifolds, arXiv:1403.2133.
  • [9] Bo Guan and Heming Jiao, Second order estimates for Hessian type fully nonlinear elliptic equations on Riemannian manifolds, Calc. Var. Partial Differential Equations 54 (2015), no. 3, 2693-2712. MR 3412389, https://doi.org/10.1007/s00526-015-0880-8
  • [10] Bo Guan and Heming Jiao, The Dirichlet problem for Hessian type elliptic equations on Riemannian manifolds, Discrete Contin. Dyn. Syst. 36 (2016), no. 2, 701-714. MR 3392900, https://doi.org/10.3934/dcds.2016.36.701
  • [11] Bo Guan, Shujun Shi, and Zhenan Sui, On estimates for fully nonlinear parabolic equations on Riemannian manifolds, Anal. PDE 8 (2015), no. 5, 1145-1164. MR 3393676, https://doi.org/10.2140/apde.2015.8.1145
  • [12] Heming Jiao and Yong Wang, The obstacle problem for Hessian equations on Riemannian manifolds, Nonlinear Anal. 95 (2014), 543-552. MR 3130542, https://doi.org/10.1016/j.na.2013.10.004
  • [13] David Kinderlehrer, How a minimal surface leaves an obstacle, Acta Math. 130 (1973), 221-242. MR 0419997 (54 #8014)
  • [14] Ki-ahm Lee, The obstacle problem for Monge-Ampére equation, Comm. Partial Differential Equations 26 (2001), no. 1-2, 33-42. MR 1842427 (2002d:35069), https://doi.org/10.1081/PDE-100002244
  • [15] Yan Yan Li, Some existence results for fully nonlinear elliptic equations of Monge-Ampère type, Comm. Pure Appl. Math. 43 (1990), no. 2, 233-271. MR 1038143 (91b:58269), https://doi.org/10.1002/cpa.3160430204
  • [16] Jiakun Liu and Bin Zhou, An obstacle problem for a class of Monge-Ampère type functionals, J. Differential Equations 254 (2013), no. 3, 1306-1325. MR 2997372, https://doi.org/10.1016/j.jde.2012.10.017
  • [17] Ovidiu Savin, The obstacle problem for Monge Ampere equation, Calc. Var. Partial Differential Equations 22 (2005), no. 3, 303-320. MR 2118901 (2005j:35074), https://doi.org/10.1007/s00526-004-0275-8
  • [18] Neil S. Trudinger, The Dirichlet problem for the prescribed curvature equations, Arch. Rational Mech. Anal. 111 (1990), no. 2, 153-179. MR 1057653 (91g:35118), https://doi.org/10.1007/BF00375406
  • [19] John Urbas, Hessian equations on compact Riemannian manifolds, Nonlinear problems in mathematical physics and related topics, II, Int. Math. Ser. (N. Y.), vol. 2, Kluwer/Plenum, New York, 2002, pp. 367-377. MR 1972006 (2004e:58035), https://doi.org/10.1007/978-1-4615-0701-7_20
  • [20] Jingang Xiong and Jiguang Bao, The obstacle problem for Monge-Ampère type equations in non-convex domains, Commun. Pure Appl. Anal. 10 (2011), no. 1, 59-68. MR 2746527 (2012a:35126), https://doi.org/10.3934/cpaa.2011.10.59

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35B45, 35B65, 58J32

Retrieve articles in all journals with MSC (2010): 35B45, 35B65, 58J32


Additional Information

Heming Jiao
Affiliation: Department of Mathematics, Harbin Institute of Technology, Harbin, 150001, People’s Republic of China
Email: jiao@hit.edu.cn

DOI: https://doi.org/10.1090/proc/12988
Keywords: Obstacle problem, Riemannian manifolds, fully nonlinear equations, $C^{1, 1}$ regularity
Received by editor(s): April 3, 2015
Received by editor(s) in revised form: September 30, 2015
Published electronically: February 2, 2016
Additional Notes: This work was supported by the Fundamental Research Funds for the Central Universities and Program for Innovation Research of Science in Harbin Institute of Technology, No. 61509066.
Communicated by: Guofang Wei
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society